Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 127, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 26, 2002, 6:35 PM EDT for Duval County, Florida. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2002, 6:35 PM EDT (22:35 UTC)
- Expired
- Jul 26, 2002, 7:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:40 PM EDT | Thunderstorm Wind | Mandarin, FL | Large limbs and power lines down near 1616 Augustine Road. |
| Jul 26, 7:10 PM EDT | Thunderstorm Wind | New Berlin, FL | Large trees down on power lines, Hacksher Drive near Hess Terminal. |
| Jul 26, 7:13 PM EDT | Thunderstorm Wind | Arlington, FL | Large limbs and power lines down, 5268 Arlington Drive. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1507 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:30 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 26, 2:30 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT FRI JUL 26 2002 AFTERNOON CONVECTION NOW POPPING OVER INLAND AREAS. EXPECT APPEARANCE OF EAST COAST SEABREEZE FRONT TO ONCE AGAIN BE A TRIGGER FOR COASTAL COUNTIES BY LATE AFTERNOON. UPPER RIDGE EAST OF FLORIDA PROGGED TO BUILD OVER SE AND BE CENTERED JUST NORTH OF THE AREA OVER THE WEEKEND. ABUNDANT MOISTURE AND INSTABILITY REMAIN OVER AREA AND WITH SEABREEZE FRONT FORMATION WILL HAVE TO CONTINUE SCATTERED AFTERNOON CONVECTION. NEAR CLIMO POPS AND TEMPERATURES TO CONTINUE. AVN DOES SHOW A TROPICAL WAVE MOVING ACROSS THE FL PENINSULA EARLY NEXT WEEK WHICH COULD AFFECT OUR SOUTHERN CWA BY TUESDAY. MARINE...SURFACE RIDGE REMAINS JUST SOUTH OF THE AREA. S TO SW FLOW CONTINUES...BECOMING SE NEAR COAST DUE TO AFTERNOON SEABREEZES. PRELIM... AMG BB 071/093 072/093 072 04543 SSI BB 075/090 075/090 076 04443 JAX TT 073/093 074/094 074 04454 SGJ TT 074/091 074/092 075 04454 GNV BB 072/094 072/094 073 04343 OCF BB 073/093 073/093 074 04343 .JAX... .GA...NONE. .FL...NONE. MZ
In the hours before
Special weather statement, Jul 26, 5:30 PM EDT, 1 hour 5 minutes before
FLZ023>025-030>033-036-037-GAZ153-154-165-166-262300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 PM EDT FRI JUL 26 2002 ...NUMEROUS STRONG TO ISOLATED SEVERE THUNDERSTORMS DEVELOPING... AN OUTFLOW BOUNDARY AND THE SEA BREEZE FRONT WILL INTERSECT ACROSS PORTIONS OF GLYNN...CAMDEN...NASSAU...DUVAL...CLAY...ST JOHNS AND PUTNAM COUNTIES. THIS IS LEADING TO THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE COASTAL AREAS OF SOUTHEAST GEORGIA AND NORTH FLORIDA. PUBLIC REPORTS HAVE INDICATED THESE STORMS ARE STRONG WITH WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. ISOLATED STORMS MAY BECOME SEVERE. STRONG THUNDERSTORMS ARE EXPECTED IN THE BRUNSWICK...JACKSONVILLE AND ORANGE PARK METRO AREAS THROUGH 8 PM. INTERESTS IN THESE AREAS SHOULD BE ALERT FOR DETERIORATING WEATHER CONDITIONS AND REMAIN ALERT FOR POSSIBLE WARNINGS. SPOTTER ACTIVATION IS REQUESTED FOR GLYNN...CAMDEN...NASSAU... DUVAL...CLAY..ST JOHNS...UNION...PUTNAM AND BRADFORD COUNTIES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:07 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.